MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) ENDOSTAT; POWERED LASER SURGICAL INSTRUMENT

AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) ENDOSTAT; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-0612
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Airway Obstruction (1699); Burn, Thermal (2530); Blood Loss (2597)
Date of Event 02/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer was notified of this serious adverse event by the fda.The fda reference provided is: (b)(4).The manufacturer has already reported this event directly to the fda in response to requests associated with fda reference: (b)(4).The manufacturer made the following attempts to acquire further information pertaining to the case: on (b)(6) 2018: (b)(6).Called (b)(6) on (b)(6) 2018.No answer.Left a message stating the case basics and asking for him to follow-up.Emailed (b)(6) to follow-up (b)(6) 2018: received follow-up from (b)(6) (b)(6) 2018: no further information available.At this time the manufacturer is not able to obtain any further case information.
 
Event or Problem Description
It was reported that during a fiberoptic bronchoscopy with lavage and ktp (potassium-titanyl-phosphate crystal) laser debridement, the patient had an airway thermal injury.No further information is able to be obtained from the facility.
 
Event or Problem Description
The patient was undergoing a flexible fiberoptic bronchoscopy with lavage, with endobronchial ultrasound-guided fine-needle aspiration (ebus-fna), endobronchial biopsies, and potassium-titanyl-phosphate crystal (ktp) laser debridement of a right mainstem tumor.During procedure, a regular bronchoscope was inserted and endobronchial biopsies were taken of the right main stem mass.The patient was then prepared for laser debridement of the airway tumor.The endotracheal tube (ett) was position half way down the trachea and secured about "1o cm" from the carina.The laser was then inserted into the airway.The proximal end of the lesion was treated with one second 15 watt pulses of energy.The laser was then removed to allow for suctioning of debris and blood.The patient was then noted with smoke coming from the airway with loss of visualization on the screen.The scope was removed and inspected with damage noted to the distal end.The ett was immediately removed.The patient underwent bag mask ventilation and was reintubated with a 9.0 ett.A new bronchoscope was then inserted and the airway was inspected in detail.There was evidence of thermal injury throughout the airway and black debris from the bronchoscope which was partially cleared.The 02 sats were maintained above 90% throughout the case and vitals were stable until the time of transferring the patient to icu.Bronchoalveolar lavage was performed in the right main stem/right upper lobe.Endobronchial biopsies were taken off from right main stem mass and laser therapy was performed on the right main stem mass.Minimal amount of post biopsy bleeding was noted after bronchial biopsies as expected.Spontaneous hemostasis post biopsies was confirmed.The bronchoscope was then removed and the procedure was completed.Patient remain intubated with daily bronchoscopies for pulmonary toilet and assessment of airway healing.The patient required frequent bronchoscopies for airway obstruction due to sloughing of mucosal tissue, secretions, and bleeding.Approximately 14 days post the index procedure, the patient underwent repeated bronchoscopy with balloon dilatation of right upper lobe.The patient was found to have improvement in condition of his bronchial mucosa, and reduction in size of carcinoid tumor was seen.

Brand Name
ENDOSTAT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE)
3070 orchard drive
san jose CA 95134
MDR Report Key7389328
Report Number2937094-2018-00357
Device Sequence Number16472369
Product Code GEX
UDI-Device Identifier00878953000077
UDI-Public00878953000077
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/19/2020
Device Model Number0010-0612
Device Catalogue Number0010-0612
Device Lot Number234
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/14/2018
Supplement Date Received by Manufacturer08/29/2018
Initial Report FDA Received Date04/02/2018
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age70 YR
Patient Weight106